imagelogin
Food Allergy Support is now on Twitter. Follow us @FASupport. You may also follow our Tweets in our new global footer at the bottom of the page here at FAS!

FAS has upgraded our forum security. Some members may need to log in again. If you are unable to remember your login information, please email food.allergy.supt@flash.net and we will help you get back in. Thanks for your patience!

Author Topic: Reaction While Taking Antihistamines?  (Read 1440 times)

Description:

Offline cammiec

  • Member
  • ***
  • Posts: 53
    • Oklahoma Rain Photography
Reaction While Taking Antihistamines?
« on: July 09, 2015, 11:37:19 AM »
So I've been wondering what a reaction would be like while taking antihistamines.  I take Claritin daily, its the only allergy medication that doesn't make me ill.  And of course I avoid all of my known allergy foods, but I'm wondering if I have developed an allergy to Cumin.  I realized that after eating a meal that I'd cooked with Cumin, I have severe abdominal cramping & nausea.  The Cumin is the only out-of-the-ordinary thing in that meal.
wheat, buckwheat, rye, oats, flax, plum, kiwi, watermelon, honeydew melon, squash, garlic, pinenuts, pistachio
And now severely lactose intolerant

Offline starlight

  • Member
  • ***
  • Posts: 990
Re: Reaction While Taking Antihistamines?
« Reply #1 on: July 09, 2015, 12:59:29 PM »
I'm not seeing it in your allergy list, but there was a HUGE cumin recall earlier this year due to peanut and almond contamination. Any chance you've developed an allergy to one of those, or left one of them off your list?

Offline cammiec

  • Member
  • ***
  • Posts: 53
    • Oklahoma Rain Photography
Re: Reaction While Taking Antihistamines?
« Reply #2 on: July 09, 2015, 02:23:49 PM »
I was actually just reading about that this morning!  Peanuts are fine, but I avoid all tree nuts, since they're usually all processed together... I wonder if I have developed an allergy to almonds. The pistachio allergy developed in a matter of 6 months, & it is very severe. Was it a specific brand that was recalled?  I'm having a hard time locating that info.
wheat, buckwheat, rye, oats, flax, plum, kiwi, watermelon, honeydew melon, squash, garlic, pinenuts, pistachio
And now severely lactose intolerant

Offline starlight

  • Member
  • ***
  • Posts: 990
Re: Reaction While Taking Antihistamines?
« Reply #3 on: July 09, 2015, 02:50:43 PM »
It was a boatload of them, there was a poor crop in India this year and somewhere along the supply chain, someone started mixing in peanut and almond for bulk. McCormack and Penzey's checked out as safe, but most of the other ones were affected. Best just to google the brand you used and cumin recall and see what you find.

That said, spicy foods can cause digestive issues in people in general, or it could've been cross-contamination of something else in your meal. Really hard to get a definitive answer unless you investigate all the brands and/or have a repeat episode and/or visit an allergist.  :-/  :grouphug:

Offline cammiec

  • Member
  • ***
  • Posts: 53
    • Oklahoma Rain Photography
Re: Reaction While Taking Antihistamines?
« Reply #4 on: July 09, 2015, 04:05:29 PM »
McCormick is the brand I use, thank goodness! I thought about it being spicy food, but I cook with cayenne (red pepper) quite often without issue, and eat salsa with cilantro in it.  I make all of my meals myself, so I know exactly what goes in to everything!
wheat, buckwheat, rye, oats, flax, plum, kiwi, watermelon, honeydew melon, squash, garlic, pinenuts, pistachio
And now severely lactose intolerant

Offline notashrimpwimp

  • Member
  • ***
  • Posts: 478
Re: Reaction While Taking Antihistamines?
« Reply #5 on: July 09, 2015, 05:06:29 PM »
For a while I was on a double dose of Allegra and Pepcid and they didn't help with my food reactions. Allegra helped prevent sinus issues but didn't touch the worst reactions.

I can't take antihistamines these days so I take Benadryl for reactions. It helps with flushing and stomach cramping but doesn't stop my more severe reactions.


Offline cammiec

  • Member
  • ***
  • Posts: 53
    • Oklahoma Rain Photography
Re: Reaction While Taking Antihistamines?
« Reply #6 on: July 11, 2015, 07:34:15 PM »
I'm starting to wonder if maybe I'm allergic to milk now, not just lactose intolerant. I had a slice of pizza earlier this week, 2 lactase pills & no problem. But tonight I had a casserole that had sour cream & shredded cheese, 2 lactase pills before meal, & 20 minutes after finishing I was having the worst abdominal cramping of my life... Or maybe I'm allergic to something completely different, I have no idea  *sigh* I don't know if this is signs of an allergic reaction, since I'm taking antihistamines. My reactions usually involved all the other horrible symptoms as well as cramping, when I wasn't taking antihistamines.
wheat, buckwheat, rye, oats, flax, plum, kiwi, watermelon, honeydew melon, squash, garlic, pinenuts, pistachio
And now severely lactose intolerant

Offline PurpleCat

  • Member
  • ***
  • Posts: 2,524
Re: Reaction While Taking Antihistamines?
« Reply #7 on: July 12, 2015, 02:06:12 PM »
Lactaid pills do not work for me.  They don't even mellow out my symptoms.  Perhaps you can tolerate some kinds of cheese better than others.  Sour cream may have done you in.

Green Valley Organics Lactose Free Sour Cream is delicious and the same texture.  (love their cream cheese, yogurt and kefir too!)